Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 10, 2021, 7:16 AM CDT for Okaloosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 7:16 AM CDT (12:16 UTC)
- Expired
- May 10, 2021, 8:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
936
WWUS84 KMOB 101216
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
716 AM CDT Mon May 10 2021
FLZ203>206-101300-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
716 AM CDT Mon May 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 800 AM CDT...
At 716 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles northwest of Eglin Air Force Base to near
Eglin AFB to 10 miles southwest of Warrington, and moving east at 45
mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Oriole Beach,
Navarre, Shalimar, Cinco Bayou and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 8718 3041 8699 3045 8694 3044 8688
3046 8695 3047 8696 3057 8677 3084 8658
3084 8639 3045 8639 3045 8642 3038 8640
3040 8667 3037 8692 3038 8689 3041 8666
3041 8678 3039 8705 3034 8718
TIME...MOT...LOC 1216Z 268DEG 37KT 3069 8640 3050 8656 3025 8735
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 10, 6:33 AM CDT, 43 minutes earlier.
Area forecast discussion, May 10, 6:33 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Mobile AL 633 AM CDT Mon May 10 2021 .NEAR TERM UPDATE /Now Through Tuesday/...A line of thunderstorms continues to push across south-central AL and the Florida panhandle this morning. These storms continue to pose the risk for strong wind gusts, heavy rainfall, and frequent lightning. Anticipate this activity to shift east, and become focused over coastal areas of AL and the Florida panhandle through mid-morning. Another round of showers and thunderstorms is possible this afternoon, with primarily heavy rainfall and frequent lightning as hazards. Some isolated gusty winds are possible nearer the coast. Our next round of showers and thunderstorms looks most likely to move in Tuesday afternoon and evening, with again frequent lightning, heavy rain, and gusty winds the primary hazards. Overall, rainfall totals of 1 to 3 inches seems probable with isolated higher totals (particularly closer to the coast). This may pose the risk for localized flash flooding potential where storms train over the same areas, particularly for any urban and/or poor drainage areas. A marginal risk for flash flooding remains in place through Wednesday. Although relatively low risk, some severe weather is possible with each round of storms. Primary hazard is isolated instances of damaging wind gusts, although right now this appears rather conditional. The SPC has highlighted much of southeastern MS, southwestern AL, and the FL panhandle in a marginal risk for severe thunderstorms today and Tuesday. Temperatures will warm into the upper 70's and perhaps lower 80's in spots before cooling off tonight into the middle to upper 60's. Highs Tuesday are a little warmer in the upper 70's to lower 80's, with some spots in the middle 80's. MM/25 && .AVIATION... 12Z issuance...Complicated aviation forecast is on tap today. Mostly MVFR ceilings are present across areas that are within a broader precipitation shield over southeastern MS, southwestern AL, and the FL panhandle. Expect these ceilings to persist, with temporary IFR ceilings possible in heavier showers and storms. More rain and storms will move in this afternoon, likely resulting in another bout of MVFR to IFR ceilings. Visibility has been tricky, mostly being reduced in heavier precipitation this morning. Expect this to continue to be the case into the afternoon hours. MM/25 && .PREV DISCUSSION... /issued 426 AM CDT Mon May 10 2021/ NEAR TERM UPDATE /Now Through Tuesday/...A line of thunderstorms continues to push across southeastern MS and southwestern Alabama this morning. These storms continue to pose the risk for strong wind gusts, heavy rainfall, and frequent lightning. The environment supports maintaining these east, and will push into the I-65 corridor over the next couple hours. Anticipate this activity to shift east, and become focused over coastal areas of AL and the Florida panhandle through mid-morning. Another round of showers and thunderstorms is possible this afternoon, with primarily heavy rainfall and frequent lightning as hazards. Some isolated gusty winds are possible nearer the coast. Our next round of showers and thunderstorms looks most likely to move in Tuesday afternoon and evening, with again frequent lightning, heavy rain, and gusty winds the primary hazards. Overall, rainfall totals of 1 to 3 inches seems probable with isolated higher totals (particularly closer to the coast). This may pose the risk for localized flash flooding potential where storms train over the same areas, particularly for any urban and/or poor drainage areas. A marginal risk for flash flooding remains in place through Wednesday. Although relatively low risk, some severe weather is possible with each round of storms. Primary hazard is isolated instances of damaging wind gusts, although right now this appears rather conditional. The SPC has highlighted much of southeastern MS, southwestern AL, and the FL panhandle in a marginal risk for severe thunderstorms today and Tuesday. Temperatures will warm into the upper 70's and perhaps lower 80's in spots before cooling off tonight into the middle to upper 60's. Highs Tuesday are a little warmer in the upper 70's to lower 80's, with some spots in the middle 80's. MM/25 SHORT TERM /Tuesday night Through Wednesday night/...Aloft, zonal flow will persist, but a series of impulses will move along the upper level flow through the short term. At the surface, a boundary will have stalled over the Gulf coast Tuesday evening. However, this feature will finally push southward out of the local area through the day on Wednesday. High pressure will then begin to build into the region behind the front. Unsettled weather with the potential for heavy rain will persist through Wednesday. Model PWATs will range between 1.75-2 inches Tuesday evening, but gradually decrease to be around 1.3-1.8 inches Wednesday evening as the front moves southward. Additionally, around 1000 J/kg SBCAPE and around 500 J/kg of MLCAPE are shown to be present over the local area Tuesday night through Wednesday morning. Instability then becomes meager at best by the afternoon. Bulk shear values range between 30-40 knots Tuesday night, but also decrease to be 25 knots or less by Wednesday afternoon. Therefore, in terms of thunderstorm activity, expecting chances to gradually decrease through the day on Wednesday. By Wednesday evening, anticipating continued chances of isolated to scattered showers but with a only slight chance of storms. Low temperatures Tuesday night will be warm, in the lower to mid 60s north of I-10 and in the mid to upper 60s south of I-10, due to elevated moisture (PWATs between 1.75-2 inches). With FROPA during the day Wednesday, highs are only expected to top out in the lower to mid 70s northwest of I-65 and in the mid to upper 70s southeast of I-65. This will then be followed by lows Wednesday night in the mid to upper 50s inland and upper 50s to lower 60s near the coast. Lastly, the rip current risk will be MODERATE through Tuesday night, then decrease to be LOW for Wednesday and Wednesday night. /26 EXTENDED TERM /Thursday Through Sunday/...Zonal flow will continue aloft over the local area, at least until the northern stream shortwave trough over the Upper Mississippi Valley moves eastward over the Ohio Valley Thursday night and eventually off over the Atlantic Saturday morning. Meanwhile, an upper level ridge will progress over the central CONUS Saturday evening, and eventually east over the Mississippi River Valley Sunday evening. Surface high pressure will also build into the region through late week; however, it will begin to shift eastward over the Appalachians on Saturday and then over the east coast on Sunday. Sensible weather for the extended period will begin with lingering chances of showers on Thursday, but will be followed by no rain chances through the weekend. Instability will be virtually nonexistent on Thursday, but did follow persistence maintaining a slight chance of thunderstorms (along with slight to chance PoPs) during the day. No rain is anticipated by Thursday evening, and fairly dry conditions (PWATs less than an inch) will persist through the first part of the weekend. Although no rain is anticipated, a slight increase in moisture is possible on Sunday as southerly flow returns to the region. High temperatures will begin in the 70s Thursday, but a gradual increase in temperatures will then take hold through the remainder of the extended. By Sunday afternoon, highs will be back in the lower to mid 80s once again. Low temperatures will begin in the lower to mid 50s inland and in the mid to upper 50s near the coast Thursday night. By Saturday night, lows will be slightly warmer, in the mid to upper 50s inland and in the upper 50s to mid 60s near the coast. /26 MARINE...A light to moderate southerly flow will prevail through Tuesday ahead of a weak cold front approaching from the north. Southerly winds will be elevated enough that small craft will need to exercise caution at times this morning. Light easterly to variable winds are expected midweek as the cold front stalls near the coast, followed by light to moderate northeasterly winds Thursday as the front moves further offshore. Showers and thunderstorms will increase in coverage starting late tonight and will continue into Thursday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, May 10, 3:44 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 AM CDT Mon May 10 2021
ALZ052-053-055-262-MSZ076-100930-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Greene MS-
344 AM CDT Mon May 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...WASHINGTON...
SOUTHWESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 430 AM
CDT...
At 342 AM CDT, the strong thunderstorm was located near Tibbie, or 9
miles south of Chatom, moving east at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8845 3148 8845 3167 8771 3121 8762
3114 8762 3113 8794 3115 8794 3115 8797
3117 8799 3114 8802 3114 8833 3113 8833
3112 8859 3143 8863
TIME...MOT...LOC 0842Z 259DEG 45KT 3133 8829
CL/MMSpecial weather statement, May 10, 5:26 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 AM CDT Mon May 10 2021
ALZ059-060-262>266-FLZ201>205-101115-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Covington AL-Escambia AL-Mobile Central AL-
Okaloosa Inland FL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
526 AM CDT Mon May 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE...BALDWIN...ESCAMBIA...SOUTHWESTERN
COVINGTON...NORTHWESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
UNTIL 615 AM CDT...
At 525 AM CDT, the strong thunderstorms were located along a line
extending from near Brewton to 3 miles southwest of Bratt to 4 miles
southeast of Daphne to near Petit Bois Island, and moving east at 45
mph.
Wind gusts of 40 to 50 mph and pea sized hail will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Crestview, Fairhope, Gonzalez, Bay Minette, Atmore, Foley, Pace,
Milton and Theodore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 8829 3025 8818 3036 8819 3039 8840
3060 8840 3088 8790 3075 8792 3077 8791
3123 8757 3126 8644 3071 8653 3045 8692
3060 8702 3058 8718 3043 8717 3042 8717
3035 8710 3035 8706 3034 8707
TIME...MOT...LOC 1025Z 280DEG 37KT 3114 8707 3094 8748 3057 8784 3025
8849Special weather statement, May 10, 6:16 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
616 AM CDT Mon May 10 2021
ALZ056-059-060-264-266-FLZ201>206-101215-
Baldwin Coastal AL-Baldwin Central AL-Conecuh AL-Covington AL-
Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
616 AM CDT Mon May 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...SOUTHERN COVINGTON...OKALOOSA...SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 715 AM CDT...
At 615 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles south of Andalusia to 6 miles northwest of
Baker to 7 miles east of Fort Morgan, and moving east at 55 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Ensley, Crestview, Niceville, Gonzalez,
Destin, Andalusia, Eglin AFB, Foley, Pace, Milton, Opp, Valparaiso,
Mary Esther, Bagdad, Ocean City, Lake Lorraine, Myrtle Grove and
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 8797 3134 8667 3140 8620 3099 8639
3038 8640 3036 8720 3044 8688 3060 8702
3057 8700 3044 8709 3058 8718 3037 8732
3032 8721 3032 8724 3029 8752 3045 8736
3046 8737 3042 8743
TIME...MOT...LOC 1115Z 269DEG 46KT 3120 8644 3088 8675 3023 8790Local storm report, May 10, 6:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
647 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM MARINE TSTM WIND 2 WNW MOUTH OF WEEKS BA 30.39N 87.87W
05/10/2021 E41 MPH BALDWIN AL MESONET
MARINE THUNDERSTORM WIND GUST TO 41MPH VIA
TEMPEST WEATHER STATION.
&&
MMLocal storm report, May 10, 6:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
650 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM MARINE TSTM WIND 2 WNW MOUTH OF WEEKS BA 30.39N 87.87W
05/10/2021 M41 MPH BALDWIN AL MESONET
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 2 WNW MOUTH OF WEEKS BAY. MARINE
THUNDERSTORM WIND GUST TO 41MPH VIA TEMPEST
WEATHER STATION.
&&
MMSpecial weather statement, May 10, 7:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
716 AM CDT Mon May 10 2021
FLZ203>206-101300-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
716 AM CDT Mon May 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 800 AM CDT...
At 716 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles northwest of Eglin Air Force Base to near
Eglin AFB to 10 miles southwest of Warrington, and moving east at 45
mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Oriole Beach,
Navarre, Shalimar, Cinco Bayou and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 8718 3041 8699 3045 8694 3044 8688
3046 8695 3047 8696 3057 8677 3084 8658
3084 8639 3045 8639 3045 8642 3038 8640
3040 8667 3037 8692 3038 8689 3041 8666
3041 8678 3039 8705 3034 8718
TIME...MOT...LOC 1216Z 268DEG 37KT 3069 8640 3050 8656 3025 8735The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:04 AM CDT | Special Weather Statement | MOB | Washington | 41 min |
| May 10, 3:44 AM CDT | Special Weather Statement | MOB | Washington | 46 min |
| May 10, 5:20 AM CDT | Special Marine Warning | MOB | 85 min | |
| May 10, 5:26 AM CDT | Special Weather Statement | MOB | Baldwin, Covington, Escambia, Mobile | 49 min |
| May 10, 6:16 AM CDT | Special Weather Statement | MOB | Covington | 59 min |
| May 10, 6:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| May 10, 8:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 10, 9:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| May 10, 2:40 AM CDT | Special Weather Statement | MOB | Perry | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.